Alert archive / Minnesota / Areal Flood Warnings in 2013

Areal Flood Warning 13, NWS Twin Cities, MN

July 14, 2013Goodhue County, Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jul 14, 2013, 9:55 AM CDT for Goodhue County, Minnesota. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2013, 9:55 AM CDT (14:55 UTC)
Expired
Jul 15, 2013, 8:24 PM CDT
In force
34 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

County Goodhue County, MN

The radar

The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WGUS43 KMPX 141455
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CDT SUN JUL 14 2013

MNC049-150300-
/O.NEW.KMPX.FA.W.0013.130714T1455Z-130715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE MN-
955 AM CDT SUN JUL 14 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  NORTH CENTRAL GOODHUE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1000 PM CDT SUNDAY

* AT 947 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING  
  ALONG THE CANNON RIVER FROM CANNON FALLS TO WELCH. THERE MAY ALSO  
  BE RISES OBSERVED TODAY ON NORTHERN PORTIONS OF BELLE CREEK IN THE 
  WARNED AREA. AT 945 AM...FLOODING WAS REPORTED ON COUNTY ROAD 7    
  NEAR THE WELCH SKI RESORT AND AT THE HIDDEN VALLEY CAMPGROUND. IN  
  ADDITION...A LOG JAM WAS REPORTED IN THE CITY OF WELCH NEAR THE    
  INTERSECTION OF COUNTY ROAD 7 AND THE CANNON RIVER. THE RIVER      
  FLOODING IS DUE TO THE HEAVY RAINFALL THAT FELL ON SATURDAY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANNON
  FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORTED FLOOD WATERS ARE MOVING DOWN THE CANNON RIVER FROM CANNON 
FALLS TO THE MISSISSIPPI RIVER.

&&

LAT...LON 4450 9278 4449 9290 4453 9292 4455 9279
      4462 9262 4457 9261 4449 9274

$$

CLF/AJZ/RAH
4 follow-up statements
812 
WGUS83 KMPX 142332
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT SUN JUL 14 2013

MNC049-150300-
/O.CON.KMPX.FA.W.0013.000000T0000Z-130715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE MN-
632 PM CDT SUN JUL 14 2013

...FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL GOODHUE COUNTY
UNTIL 1000 PM CDT...

AT 630 PM CDT...LOCAL OFFICIALS REPORTED THAT FLOODING CONTINUES 
ALONG THE CANNON RIVER FROM CANNON FALLS TO WELCH. EARLIER 
TODAY...FLOODING WAS REPORTED ON COUNTY ROAD 7 NEAR THE WELCH SKI 
RESORT AND AT THE HIDDEN VALLEY CAMPGROUND. IN ADDITION...A LOG JAM 
WAS REPORTED IN THE CITY OF WELCH NEAR THE INTERSECTION OF COUNTY 
ROAD 7 AND THE CANNON RIVER. THE RIVER FLOODING IS DUE TO THE HEAVY 
RAINFALL THAT FELL ON SATURDAY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANNON FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4450 9278 4449 9290 4453 9292 4455 9279
      4462 9262 4457 9261 4449 9274

$$

JLT
052 
WGUS43 KMPX 150252
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
952 PM CDT SUN JUL 14 2013

MNC049-151500-
/O.EXT.KMPX.FA.W.0013.000000T0000Z-130715T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE MN-
952 PM CDT SUN JUL 14 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR...
  NORTH CENTRAL GOODHUE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1000 AM CDT MONDAY

* AT 945 PM CDT...LOCAL OFFICIALS REPORTED THAT FLOODING CONTINUES 
  ALONG THE CANNON RIVER FROM CANNON FALLS TO WELCH. EARLIER SUNDAY
  MORNING...FLOODING WAS REPORTED ON COUNTY ROAD 7 NEAR THE WELCH
  SKI RESORT AND AT THE HIDDEN VALLEY CAMPGROUND. COMPARING THE
  RIVER READINGS SUNDAY MORNING AT WELCH...AND CURRENT READINGS AT 
  945 PM WHICH WERE NEARLY THE SAME...FLOODING ALONG THE CANNON RIVER
  NEAR WELCH CONTINUES.   

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WELCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4450 9278 4449 9290 4453 9292 4455 9279
      4462 9262 4457 9261 4449 9274

$$

JLT
114 
WGUS43 KMPX 151449
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
949 AM CDT MON JUL 15 2013

MNC049-160300-
/O.EXT.KMPX.FA.W.0013.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE MN-
949 AM CDT MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE

* FLOOD WARNING FOR...
  NORTH CENTRAL GOODHUE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1000 PM CDT MONDAY

* AT 944 AM CDT...LOCAL OFFICIALS REPORTED THAT FLOODING CONTINUES   
  ALONG THE CANNON RIVER FROM CANNON FALLS TO WELCH TO NEAR RED      
  WING. ALTHOUGH THE RIVER IS SLOWLY SUBSIDING NEAR WELCH...FLOODING 
  CONTINUES. TUBING ON THE RIVER HAS BEEN RESTRICTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANNON      
  FALLS AND WELCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORTED FLOOD WATERS ARE MOVING DOWN THE CANNON RIVER FROM CANNON 
FALLS TO THE MISSISSIPPI RIVER.

&&

LAT...LON 4450 9278 4449 9290 4453 9292 4455 9279
      4462 9262 4457 9261 4449 9274

$$

CLF/RAH
102 
WGUS83 KMPX 160124
FLSMPX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT MON JUL 15 2013

MNC049-160136-
/O.CAN.KMPX.FA.W.0013.000000T0000Z-130716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOODHUE MN-
824 PM CDT MON JUL 15 2013

...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL GOODHUE
COUNTY IS CANCELLED...


AT 820 PM LAW ENFORCEMENT OFFICIALS REPORTED THAT ALL FLOODING
ASSOCIATED WITH RIVERS AND STREAMS IN THE WARNED AREA HAS ENDED. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4450 9278 4449 9290 4453 9292 4455 9279
      4462 9262 4457 9261 4449 9274

$$

AZ/JLT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 5:52 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 14, 5:52 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 AM CDT SUN JUL 14 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT SUN JUL 14 2013

WATER VAPOR IMAGERY SHOWING CENTRAL CONUS UPPER LOW CONTINUE
RETROGRADING WEST SOUTH OF THE AREA.  SHEARED VORTICITY ACROSS
EASTERN MN/WESTERN WI AND SOME WEAK H85 WARM AIR ADVECTION AND
MOISTURE TRANSPORT IS ENOUGH TO GENERATE SOME SHOWERS OVER THIS
REGION.  THIS WEAKENS DURING THE MORNING...BUT VARIOUS HIRES
SOLUTIONS CONTINUE SMALL THREAT OF SHOWERS INTO THE MORNING PERIOD.
WILL HOLD ONTO THIS THREAT FOR NOW.  BETTER OVERALL COVERAGE IN
ACTIVITY SHOULD DEVELOP INTO WEST CENTRAL MN THIS MORNING AND LINGER
MUCH OF THE DAY PER MODEL TRENDS.  RIGHT ENTRANCE REGION OF  UPPER
JET EVENTUALLY PEELS OFF TO THE EAST OVER SOUTHERN CANADA...BUT THAT
MAY FOCUS ACTIVITY BETTER TONIGHT.  HIGH TEMPERATURES THIS AFTERNOON
WILL BE DEPENDENT ON OVERALL CLOUDS COVERAGE.  SOME INDICATIONS OF
THINNING CLOUDS INTO THE AFTERNOON OVER THE SOUTHEAST CWA.  READINGS
ARE EXPECTED TO BE MORE LIMITED TO THE THICKER CLOUDS TO THE
NORTHWEST.

UPPER RIDGING CONTINUES INTO TONIGHT...WITH THE MAIN RAIN THREAT
GRADUALLY SHIFTING FURTHER TO THE NORTH.  WILL CONTINUE TREND OF THE
PREVIOUS FORECAST FOR TONIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 345 AM CDT SUN JUL 14 2013

THE MAIN STORY FOR THE LONG TERM IS THE LARGE RIDGE MIGRATING FROM
THE LOWER GREAT LAKES BACK TOWARD THE ROCKIES BY LATE THIS WEEK.
FAIRLY BENIGN WEATHER WILL PREVAIL...ALTHOUGH SMALL CHANCES OF
STORMS ARE POSSIBLE TUESDAY AND/OR WEDNESDAY ACROSS CENTRAL MN
AND WRN WI WHERE SUBTLE DISTURBANCES RESIDE ON THE PERIPHERY OF
THE RIDGE. THE RIDGE WILL SETTLE OVER THE ROCKIES BY LATE WEEK
WHICH WILL OPEN THE DOOR FOR WEAK TROUGHINESS TO ENCOMPASS MUCH OF
THE GREAT LAKES AND NORTHEAST INTO NEXT WEEKEND. THE TROUGH WILL
DRIVE A SURFACE COLD FRONT THROUGH THURSDAY/THURSDAY NIGHT...
BRINGING BETTER CHANCES FOR STORMS DURING THIS PERIOD.

HEAT AND HUMIDITY WILL BUILD FOR MUCH OF THE WEEK. 925 MB TEMPS
RISE INTO THE MID 20S TUESDAY/WEDNESDAY...AND POSSIBLY UPPER 20S
BY THURSDAY. HIGHS SHOULD EASILY TOP 90 OVER MUCH OF THE AREA FROM
TUESDAY THROUGH THURSDAY WITH SOME MID 90S POSSIBLE. DEW POINTS
NEAR 70 WILL MAINTAIN HEAT INDICES IN THE 95 TO 101 RANGE DAILY.
LOWS WILL NOT DROP OFF TOO MUCH AND COULD STAY IN THE 75 TO 80
DEGREE RANGE IN THE TWIN CITIES METRO TUESDAY AND WEDNESDAY NIGHTS.
WILL PROBABLY NEED HEAT HEADLINES AT SOME POINT...BUT UNCERTAINTY
INCREASES FROM WEDNESDAY AND BEYOND WITH THE THREAT FOR MORE
WIDESPREAD CONVECTION AND COOLING OUTFLOW BOUNDARIES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 540 AM CDT SUN JUL 14 2013

CONVECTION FILLING IN TO THE NORTHWEST. SHOULD AFFECT MAINLY KAXN
THROUGH THE MORNING. MODELS SUGGEST FURTHER DEVELOPMENT OVERNIGHT
AND WILL MENTION SHRA AFTER 06Z MON AT KAXN AS WELL. KSTC/KRWF ON
THE EDGE OF DEVELOPMENT WITH KSTC TOO CLOSE TO CALL. MENTIONED A
TEMPO THUNDER PERIOD IN THE MORNING. REMAINDER OF THE REGION
SHOULD REMAIN VFR DURING THE PERIOD. SOUTHEAST TO SOUTH WINDS
GENERALLY 10 KNOTS OR LESS.

KMSP...

SOME ACCAS AROUND EARLY THEN SHOULD GRADUALLY MOVE THROUGH TO THE
NORTHWEST. VFR EXPECTED DURING THE DURATION OF THE FORECAST.
SOUTHEAST/SOUTH WINDS GENERALLY 10 KNOTS OR LESS.

/OUTLOOK FOR KMSP/

MON...VFR. WINDS S 5-10 KT.
TUE...VFR. WINDS SW 5-10 KT.
WED...VFR. WINDS SW 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...DWE
LONG TERM...BORGHOFF
AVIATION...DWE
Hazardous weather outlook, Jul 14, 4:17 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT SUN JUL 14 2013

MNZ041>045-047>062-064>069-073>076-082-083-091-150930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-
LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-
417 AM CDT SUN JUL 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY
ACROSS WEST CENTRAL MINNESOTA. HEAVY RAINFALL AND LOCALIZED
FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT AND HUMIDITY WILL BUILD DURING THE MIDDLE OF THIS WEEK AS
HIGHS CLIMB INTO THE 90S. HEAT INDICES COULD EXCEED 100 DEGREES
AND EXCESSIVE HEAT WARNINGS OR HEAT ADVISORIES MAY BE NEEDED.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT...EXPANDING
ACROSS THE REST OF THE AREA THURSDAY INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF EXCESSIVE RAINFALL WOULD BE APPRECIATED TODAY AND
TONIGHT.

MNZ063-070-077-078-084-085-092-093-WIZ014>016-023>028-150930-
WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
417 AM CDT SUN JUL 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT AND HUMIDITY WILL BUILD DURING THE MIDDLE OF THIS WEEK AS
HIGHS CLIMB INTO THE 90S. HEAT INDICES COULD EXCEED 100 DEGREES
AND EXCESSIVE HEAT WARNINGS OR HEAT ADVISORIES MAY BE NEEDED.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN WEDNESDAY AND WEDNESDAY NIGHT...EXPANDING
ACROSS THE REST OF THE AREA THURSDAY INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BORGHOFF

In the hours before

Local storm report, Jul 14, 5:48 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 AM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       3 NW WATSON             45.04N 95.84W
07/14/2013  M2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

            TWO INCHES OF RAIN FELL IN ONLY 35 MINUTES. HEAVY RAIN
            CONTINUES.

&&

BORGHOFF
Local storm report, Jul 14, 6:32 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 AM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY RAIN       3 NW WATSON             45.04N 95.84W
07/14/2013  M2.50 INCH       CHIPPEWA           MN   TRAINED SPOTTER

&&

AJZ
Local storm report, Jul 14, 8:58 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 AM CDT SUN JUL 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       2 W RICHFIELD           44.88N 93.32W
07/13/2013  M1.43 INCH       HENNEPIN           MN   TRAINED SPOTTER

            MINOR STREET FLOODING ON HIGHWAY 62 BETWEEN PENN AND
            XERXES.

0639 AM     FLASH FLOOD      1 S PRIOR LAKE          44.71N 93.43W
07/13/2013                   SCOTT              MN   TRAINED SPOTTER

            ROAD CLOSED DUE TO WATER. VEHICLE ALSO STALLED.

0650 AM     HEAVY RAIN       EDEN PRAIRIE            44.85N 93.46W
07/13/2013  M4.50 INCH       HENNEPIN           MN   TRAINED SPOTTER

            READING TAKEN BY FORMER NWS EMPLOYEE.

0651 AM     FLASH FLOOD      2 WNW SHAKOPEE          44.78N 93.51W
07/13/2013                   SCOTT              MN   TRAINED SPOTTER

            THREE FEET OF WATER COVERING ROADWAY WITH STALLED
            VEHICLES BLOCKING ROAD.

0700 AM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
07/13/2013  M2.94 INCH       CARVER             MN   NWS EMPLOYEE

            MEASURED AT THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

0700 AM     FLASH FLOOD      LAKEVILLE               44.68N 93.24W
07/13/2013                   DAKOTA             MN   LAW ENFORCEMENT

            DODD BLVD NEAR 194TH ST CLOSED BETWEEN 7 AM AND 10 AM DUE
            TO FOUR FEET OF WATER OVER THE ROAD. NORTH CREEK OF THE
            VERMILLION ALSO NEAR TOP OF ITS BANKS.

0700 AM     HEAVY RAIN       EDEN PRAIRIE            44.85N 93.46W
07/13/2013  M4.53 INCH       HENNEPIN           MN   ASOS

            MEASURED AT FLYING CLOUD AIRPORT.

0715 AM     FLASH FLOOD      PRIOR LAKE              44.73N 93.43W
07/13/2013                   SCOTT              MN   TRAINED SPOTTER

            TWELVE INCHES OF WATER OVER DAKOTA PARKWAY NEAR LITTLE
            SIX CASINO. COUNTY ROAD 21 ALSO FLOODED BETWEEN GRAINWOOD
            AND EAU CLAIRE AVE.

0717 AM     HEAVY RAIN       3 S CRYSTAL BAY         44.63N 93.37W
07/13/2013  M5.00 INCH       SCOTT              MN   TRAINED SPOTTER

            OCCURRED IN NEW MARKET TOWNSHIP.

0718 AM     FLASH FLOOD      1 SSE SAVAGE            44.74N 93.35W
07/13/2013                   SCOTT              MN   TRAINED SPOTTER

            ROAD CLOSED DUE TO FLOODING.

0741 AM     HEAVY RAIN       BLOOMINGTON             44.83N 93.32W
07/13/2013  M3.60 INCH       HENNEPIN           MN   TRAINED SPOTTER

            OCCURRED NEAR INTERSECTION OF 102ND AND CHICAGO IN SE
            PORTION OF CITY.

0745 AM     HEAVY RAIN       EDINA                   44.89N 93.36W
07/13/2013  M4.25 INCH       HENNEPIN           MN   PUBLIC

0745 AM     HEAVY RAIN       2 W PRIOR LAKE          44.73N 93.47W
07/13/2013  M4.30 INCH       SCOTT              MN   NWS EMPLOYEE

0755 AM     FLASH FLOOD      5 SW NEW MARKET         44.52N 93.42W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            EIGHT TO TEN INCHES OF WATER COVERING DALTON AVENUE WITH
            DITCHES OVERFLOWING.

0800 AM     HEAVY RAIN       SHAKOPEE                44.77N 93.48W
07/13/2013  M4.15 INCH       SCOTT              MN   PUBLIC

0805 AM     FLASH FLOOD      4 SE NEW MARKET         44.53N 93.29W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            PART OF CANBY AVE NORTH OF 38TH ST WEST WASHING AWAY.
            SEVERAL ROADS IN THIS AREA HAVE WATER OVER THEM.

0805 AM     HEAVY RAIN       2 SSE MINNEAPOLIS       44.94N 93.25W
07/13/2013  M3.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            SOME STREET FLOODING...A FEW CARS INUNDATED PAST THEIR
            WHEEL WELLS.

0810 AM     HEAVY RAIN       FARMINGTON              44.66N 93.18W
07/13/2013  M3.30 INCH       DAKOTA             MN   PUBLIC

0820 AM     HEAVY RAIN       MONTGOMERY              44.44N 93.58W
07/13/2013  M2.01 INCH       LE SUEUR           MN   TRAINED SPOTTER

0828 AM     FLASH FLOOD      WELLS                   43.74N 93.73W
07/13/2013                   FARIBAULT          MN   LAW ENFORCEMENT

            SEVEN TO EIGHT INCHES OF WATER REPORTED OVER SEVERAL
            ROADS IN TOWN.

0830 AM     FLASH FLOOD      5 WNW NORTHFIELD        44.48N 93.26W
07/13/2013                   DAKOTA             MN   TRAINED SPOTTER

            ABOUT A FOOT OF WATER OVER COUNTY ROAD 19 ABOUT A QUARTER
            MILE EAST OF I-35

0830 AM     FLASH FLOOD      1 SW DUNDAS             44.42N 93.22W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            BASEMENT WALL COLLASPED SW CORNER OF KOLB DR AND WEST AVE
            W...TIME EST. DAMAGE NOT VISIBLE UNTIL WATER RECEDED.
            FLOODING WAS LOCAL NOT FROM THE CANNON RIVER.

0835 AM     HEAVY RAIN       LE CENTER               44.39N 93.73W
07/13/2013  M3.25 INCH       LE SUEUR           MN   EMERGENCY MNGR

0840 AM     HEAVY RAIN       NORTHFIELD              44.45N 93.17W
07/13/2013  M4.75 INCH       RICE               MN   TRAINED SPOTTER

0845 AM     HEAVY RAIN       NORTHFIELD              44.45N 93.17W
07/13/2013  M4.00 INCH       RICE               MN   EMERGENCY MNGR

0845 AM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   LAW ENFORCEMENT

            STREET FLOODING IN TOWN

0845 AM     FLASH FLOOD      5 N FARIBAULT           44.37N 93.27W
07/13/2013                   RICE               MN   LAW ENFORCEMENT

            A FOOT OF WATER OVER I-35 IN SPOTS BETWEEN 150TH STREET
            AND MILLERSBURG BLVD.

0847 AM     FLASH FLOOD      5 W NORTHFIELD          44.45N 93.27W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            APPROXIMATELY 2 FEET OF WATER OVER HOLK OAK AVE NEAR THE
            INTERSECTION OF HWY 19 AND HOLY OAK AVE.

0850 AM     HEAVY RAIN       MAPLE PLAIN             45.01N 93.66W
07/13/2013  M4.10 INCH       HENNEPIN           MN   TRAINED SPOTTER

0859 AM     FLASH FLOOD      NEW MARKET              44.57N 93.35W
07/13/2013                   SCOTT              MN   EMERGENCY MNGR

            XERXES AVE IMPASSABLE APPROXIMATELY 2 MILES SOUTH OF
            COUNTY ROAD 2.

0900 AM     FLASH FLOOD      DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            10 TO 15 FT OF RR BRIDGE TRUSTLE ERODED NEAR CR 1 AND
            KOLD DR. TIME ESTIMATED. FLOODING NOT FROM THE CANNON
            RIVER.

0900 AM     FLASH FLOOD      DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            100 YDS OF DUNDAS BLVD FLOODED JUST NORTH OF TOWN. TIME
            ESTIMATED FLOODING FROM CULVERTS NOT THE CANNON RIVER.

0900 AM     HEAVY RAIN       ST LOUIS PARK           44.95N 93.36W
07/13/2013  M3.93 INCH       HENNEPIN           MN   COCORAHS

            BETWEEN MIDNIGHT AND 9 AM

0905 AM     HEAVY RAIN       BURNSVILLE              44.76N 93.28W
07/13/2013  M4.47 INCH       DAKOTA             MN   NWS EMPLOYEE

0907 AM     HEAVY RAIN       NERSTRAND               44.34N 93.06W
07/13/2013  M3.90 INCH       RICE               MN   TRAINED SPOTTER

0909 AM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            SIX TO TWELVE INCHES OF WATER OVER HIGHWAY 3...NEAR
            INTERSECTION OF HIGHWAY 3 AND HONEY LOCUST DRIVE.
            APPROXIMATELY 200 YARDS OF ROADWAY AFFECTED.

0920 AM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            SEVERAL INCHES OF WATER OVER JEFFERSON PARKWAY. FLOODED
            ROADWAYS NOTED OVER SEVERAL LOCATIONS IN CITY.

0920 AM     HEAVY RAIN       3 S CRYSTAL BAY         44.63N 93.37W
07/13/2013  M6.69 INCH       SCOTT              MN   TRAINED SPOTTER

0920 AM     FLASH FLOOD      DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            TWO HOMES BEING EVACUATED BY FIRE DEPT. ROADWAY
            IMPASSABLE ON DUNDAS BLVD NEAR INTERSECTION WITH HESTER
            STREET.

0928 AM     HEAVY RAIN       RICHFIELD               44.88N 93.28W
07/13/2013  M3.80 INCH       HENNEPIN           MN   TRAINED SPOTTER

0929 AM     HEAVY RAIN       KENYON                  44.27N 92.99W
07/13/2013  M1.90 INCH       GOODHUE            MN   TRAINED SPOTTER

            CUL-DE-SAC IN NNW PORTION OF TOWN UNDER 4 INCHES OF
            WATER.

0930 AM     HEAVY RAIN       SSE EDEN PRAIRIE        44.85N 93.45W
07/13/2013  M5.24 INCH       HENNEPIN           MN   COCORAHS

            LOCAL CREEKS OUT OF THEIR BANKS.

0930 AM     HEAVY RAIN       WASECA                  44.08N 93.50W
07/13/2013  E2.60 INCH       WASECA             MN   COUNTY OFFICIAL

            WATER OVER CURBS NEAR INTERSECTION OF 7TH AVENUE AND 2ND
            STREET.

0930 AM     HEAVY RAIN       PRIOR LAKE              44.73N 93.43W
07/13/2013  M4.95 INCH       SCOTT              MN   TRAINED SPOTTER

            MEASURED AT MDEWAKANTON FIRE STATION.

0930 AM     HEAVY RAIN       MINNEAPOLIS             44.96N 93.27W
07/13/2013  E2.50 INCH       HENNEPIN           MN   PUBLIC

            BIKE PATH BETWEEN HARRIET AND MINNEHAHAH FALLS UNDER ONE
            TO TWO FEET OF WATER.

0944 AM     HEAVY RAIN       3 WNW EXCELSIOR         44.95N 93.62W
07/13/2013  M4.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            RAIN OCCURRED IN TONKA BAY.

0947 AM     FLASH FLOOD      DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            3 TO 4 FT OF WATER OVER WEST AVENUE JUST WEST OF
            INTERSECTION OF WEST AVENUE AND FOREST AVENUE. SEVERAL
            HOMES IN THIS AREA SURROUNDED BY WATER.

0948 AM     HEAVY RAIN       NERSTRAND               44.34N 93.06W
07/13/2013  M4.80 INCH       RICE               MN   TRAINED SPOTTER

            SEVERAL INCHES OF WATER OVER COUNTRY ROAD 246 ON EAST
            SIDE OF CITY.

0950 AM     HEAVY RAIN       MONTICELLO              45.30N 93.80W
07/13/2013  M2.75 INCH       WRIGHT             MN   TRAINED SPOTTER

1000 AM     HEAVY RAIN       OWATONNA                44.09N 93.22W
07/13/2013  M2.92 INCH       STEELE             MN   TRAINED SPOTTER

1000 AM     HEAVY RAIN       MINNESOTA LAKE          43.84N 93.83W
07/13/2013  E2.50 INCH       FARIBAULT          MN   COUNTY OFFICIAL

            FIRE DEPT PUMPED WATER OUT OF INTERSECTION OF LAKE STREET
            AND HIGHWAY 22. TWO TO THREE INCHES OF WATER WERE NOTED
            OVER THIS INTERSECTION.

1027 AM     FLASH FLOOD      2 S DUNDAS              44.40N 93.20W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            APPROXIMATELY ONE FOOT OF WATER OVER ROAD AT INTERSECTION
            OF DUNDAS BLVD AND 130TH STREET.

1113 AM     HEAVY RAIN       GLENVILLE               43.57N 93.28W
07/13/2013  M3.60 INCH       FREEBORN           MN   TRAINED SPOTTER

1134 AM     HEAVY RAIN       NORTHFIELD              44.45N 93.17W
07/13/2013  E5.05 INCH       RICE               MN   TRAINED SPOTTER

            CANON RIVER PARTIALLY FLOODING SMALL PORTION OF AMES PARK
            NEAR INTERSECTION OF WATER STREET AND HIGHWAY 19.

1219 PM     HEAVY RAIN       3 WSW MARYSTOWN         44.70N 93.59W
07/13/2013  M3.80 INCH       SCOTT              MN   TRAINED SPOTTER

1233 PM     HEAVY RAIN       LAKEVILLE               44.68N 93.24W
07/13/2013  M3.30 INCH       DAKOTA             MN   TRAINED SPOTTER

1251 PM     HEAVY RAIN       7 N NEW MARKET          44.67N 93.35W
07/13/2013  M8.30 INCH       SCOTT              MN   PUBLIC

            OCCURRED IN NEW MARKET TOWNSHIP.

0100 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            PARKING LOT AT NORTHFIED JUST DOWNSTREAM OF CR 2 BRIDGE
            WHERE THE RIVER GAGUE IS MOUNTED ARE FLOODED.

0100 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            BALL FIELD AT CARLETON COLLEGE FLOODED

0125 PM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
07/13/2013  M3.02 INCH       CARVER             MN   OFFICIAL NWS OBS

            MEASURED AT THE NWS FORECAST OFFICE.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            CR 78 OR DUNDAS BLVD CLOSED BETWEEN DUNDAS AND
            NORTHFIELD. RAILROAD AND GAS LINES ALSO WASHED OUT.

0130 PM     FLOOD            DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            WATER FROM THE CANNON RIVER WITHIN 15 FT OF RESIDENCES
            ALONG THE RIVER.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            CANNON RIVER HITTING BASE OF WALKING BRIDGE AND GOING
            AROUND OVER THE ACCESS PATHS.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            BASEMENTS OF BUSINESS ON WEST BANK OF CANNON RIVER
            DOWNSTREAM OF THE DAM UPSTREAM OF CR2 FLOODED.
            SANDBAGGING OPERATIONS ONGOING.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            SOCCER FIELDS AT CARLTON FLOODED.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   LAW ENFORCEMENT

            IN GENERAL NORTHERN AND EASTERN SIDE OF RICE COUNTY HAS
            SEVERAL COUNTY ROADS WASHED OUT.

0130 PM     FLASH FLOOD      NORTHFIELD              44.45N 93.17W
07/13/2013                   RICE               MN   EMERGENCY MNGR

            BACK DUNDAS ROAD... WOLKF CREK WASHED OUT CULVERT. IT IS
            ON THE SW SIDE OF TOWN.

0245 PM     FLASH FLOOD      DUNDAS                  44.43N 93.20W
07/13/2013                   RICE               MN   TRAINED SPOTTER

            CR 1 FROM KALB ST AND WEST STILL HAS 1 FT OF WATER FOR A
            200 TO 400 FT STREACH.

0545 AM     HEAVY RAIN       3 NW WATSON             45.04N 95.84W
07/14/2013  M2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

            TWO INCHES OF RAIN FELL IN ONLY 35 MINUTES. HEAVY RAIN
            CONTINUES.

0622 AM     HEAVY RAIN       3 NW WATSON             45.04N 95.84W
07/14/2013  M2.50 INCH       CHIPPEWA           MN   TRAINED SPOTTER

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:15 AM CDTAreal Flood WarningMPXDakota, Rice, Scott9 hr
Jul 14, 6:23 AM CDTAreal Flood AdvisoryMPXChippewa, Lac qui Parle, Swift, Yellow Medicine4 hr
Jul 14, 7:41 AM CDTAreal Flood AdvisoryMPXDouglas, Morrison, Pope, Stevens, Todd4 hr
Jul 14, 10:50 AM CDTAreal Flood WarningMPXDakota24 hr

Nearby

Areal Flood Warnings in Minnesota, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.